Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 50, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 2, 2009, 4:48 PM CDT for Madison County, Morgan County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2009, 4:48 PM CDT (21:48 UTC)
- Expired
- May 2, 2009, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 022148
TORHUN
ALC089-103-022215-
/O.NEW.KHUN.TO.W.0050.090502T2148Z-090502T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
448 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
EAST CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 515 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LACEYS
SPRING...OR ABOUT 9 MILES SOUTH OF REDSTONE ARSENAL...MOVING EAST
AT 20 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
WHITESBURG.
FARLEY.
HAMPTON COVE.
OWENS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3448 8667 3463 8670 3469 8635 3463 8635
3459 8629 3457 8632 3454 8631 3451 8633
3452 8638 3449 8642 3448 8646 3448 8650
3450 8653 3454 8655 3448 8657
TIME...MOT...LOC 2148Z 264DEG 19KT 3456 8662
$$
KDW2 follow-up statements
000
WWUS54 KHUN 022203
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 PM CDT SAT MAY 2 2009
ALC103-022212-
/O.CAN.KHUN.TO.W.0050.000000T0000Z-090502T2215Z/
MORGAN AL-
503 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR EAST CENTRAL MORGAN COUNTY IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3457 8632 3454 8631 3451 8633 3452 8638
3449 8642 3448 8650 3450 8653 3456 8655
3458 8658 3460 8658 3469 8635 3463 8635
3459 8629
TIME...MOT...LOC 2202Z 261DEG 16KT 3457 8653
$$
ALC089-022215-
/O.CON.KHUN.TO.W.0050.000000T0000Z-090502T2215Z/
MADISON AL-
503 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
SOUTHEASTERN MADISON COUNTY...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FARLEY...OR ABOUT
10 MILES SOUTHEAST OF REDSTONE ARSENAL...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE AND OWENS CROSSROADS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3457 8632 3454 8631 3451 8633 3452 8638
3449 8642 3448 8650 3450 8653 3456 8655
3458 8658 3460 8658 3469 8635 3463 8635
3459 8629
TIME...MOT...LOC 2202Z 261DEG 16KT 3457 8653
$$
KDW000
WWUS54 KHUN 022212
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
512 PM CDT SAT MAY 2 2009
ALC089-022221-
/O.EXP.KHUN.TO.W.0050.000000T0000Z-090502T2215Z/
MADISON AL-
512 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR SOUTHEASTERN MADISON COUNTY EXPIRES AT 515
PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE.
THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL LIGHTNING WERE STILL
POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA.
LAT...LON 3457 8632 3454 8631 3451 8633 3452 8638
3449 8642 3448 8650 3450 8653 3456 8655
3458 8658 3460 8658 3469 8635 3463 8635
3459 8629
TIME...MOT...LOC 2211Z 261DEG 16KT 3458 8648
$$
KDWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 4:12 PM CDT, 36 minutes earlier.
Area forecast discussion, May 2, 4:12 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
412 PM CDT SAT MAY 2 2009
...SIGNIFICANT RAINFALL EVENT TO CONTINUE THROUGH SUNDAY NIGHT...
.DISCUSSION...
WITH TWO TO FIVE INCHES OF RAINFALL ALREADY HAVING OCCURRED ACROSS
THE AREA...AND AT LEAST 36 HOURS WORTH OF WAVES OF RAIN TO COME...
SIGNIFICANT RAINFALL AND POTENTIALLY-SIGNIFICANT FLOODING ARE
POSSIBLE THROUGH MONDAY.
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
COMPUTER FORECAST MODELS HAVE GENERALLY PERFORMED POORLY DURING THIS
EVENT. UNFORTUNATELY...THIS TREND LOOKS TO CONTINUE AS THIS EVENT
CONTINUES TO UNFOLD. AN ONGOING ROUND OF RAIN AND STORMS HAVE
PROMPTED THE ISSUANCE OF A TORNADO WATCH. THIS ROUND WILL PROBABLY
BE OVER BY 00 UTC...WITH A BIT OF A BREAK BEFORE THE NEXT ROUND
SWEEPS ACROSS...CURRENTLY LOCATED ALONG THE MISSISSIPPI RIVER.
SEVERE THREAT WITH THE NEXT ROUND LOOKS REASONABLY MINIMAL BUT
SHOULD STILL SEE ANOTHER ROUND OF HEAVY RAIN.
PLEASE SEE THE FLOOD WATCH...AND ONGOING WARNINGS...FOR ADDITIONAL
INFORMATION ON THE HYDROLOGIC THREATS.
WILL CARRY CATEGORICAL POPS ACROSS THE ENTIRE AREA TONIGHT AND
SUNDAY. IT WILL NOT RAIN FOR THAT ENTIRE 24 HOUR PERIOD BY ANY
MEANS...BUT THERE WILL DEFINITELY BE OFF AND ON RAIN AND STORMS
THROUGHOUT THAT PERIOD. SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON
AS MOISTURE-RICH AIR COMBINES WITH ANOTHER UPPER LEVEL IMPULSE AND
STRONG LOW-LEVEL WINDS. IT WILL ALSO BE QUITE BREEZY...WITH WIND
GUSTS OF 30 TO 40 MPH POSSIBLE...EVEN OUTSIDE OF STORMS.
THE FRONT WILL EDGE CLOSER BY SUNDAY NIGHT...AND SO ANOTHER ROUND OF
HEAVY RAIN AND STORMS IS POSSIBLE. THIS WOULD BE MOST LIKELY SOUTH
AND EAST OF THE SHOALS...SINCE THE FRONT COULD VERY WELL BE THROUGH
THE SHOALS BY THAT POINT.
MODELS SHOW THE FRONT THROUGH THE AREA ON MONDAY...BUT HISTORY HAS
SHOWN THESE SLOW-MOVING FRONTS LIKE TO HANG UP OVER THE MOUNTAINOUS
AREAS OF NORTHEAST ALABAMA FOR A WHILE. SO WILL NOT GO WITH THE
SPEEDY PASSAGE OF THE FRONT THAT THE MODELS TRY TO INDICATE.
THEREFORE...WILL HOLD ON TO GOOD RAIN CHANCES ON MONDAY...AND EVEN A
SLIGHT CHANCE IN THE SOUTHEASTERN COUNTIES ON MONDAY NIGHT. BEHIND
THE FRONT...ASSUMING WE INDEED ARE BEHIND THE FRONT...TEMPERATURES
WILL BE COMFORTABLY COOL.
EXTENDED (TUESDAY THROUGH NEXT WEEKEND)...
TUESDAY LOOKS TO BE DRY IN BETWEEN SYSTEMS...ALTHOUGH IT IS WORTH
NOTING THAT SOME ENSEMBLE MEMBERS KEEP RAIN IN THE FORECAST EVEN
THEN. THE UPPER PATTERN RELOADS WITH ANOTHER WEAK TROUGH BY
WEDNESDAY AND THURSDAY...AND...SURPRISE...ANOTHER SLOW-MOVING FRONT.
THEREFORE...ANOTHER ROUND OF HEAVY RAIN IS POSSIBLE.
ANOTHER BREAK IS EXPECTED ON THURSDAY...ALTHOUGH AGAIN SOME ENSEMBLE
MEMBERS HAVE PRECIP INDICATED. MORE WEAK UPPER WAVES MOVE ACROSS FOR
FRIDAY AND SATURDAY...WITH YET ANOTHER CHANCE OF RAIN AND STORMS.
ALL IN ALL...A WET AND UNSETTLED PERIOD IN STORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 64 76 61 73 56 / 100 100 80 40 10
SHOALS 64 75 57 72 55 / 100 100 70 30 10
CULLMAN 64 74 62 73 56 / 90 90 80 50 10
FAYETTEVILLE 63 75 58 72 56 / 100 100 70 40 10
ALBERTVILLE 65 77 64 74 57 / 80 80 80 50 20
FORT PAYNE 63 76 64 73 57 / 90 90 90 50 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...MOORE.
&&
JE/23Hazardous weather outlook, May 2, 3:35 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 335 PM CDT SAT MAY 2 2009 ALZ001>010-016-TNZ076-096-097-030215- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 335 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON...BRINGING MORE HEAVY RAINFALL TO THE AREA. WIDESPREAD RAINFALL AMOUNTS AROUND ONE INCH...WITH ISOLATED AMOUNTS AROUND TWO INCHES CAN BE EXPECTED WITH THIS NEXT BATCH OF PRECIPITATION INTO THE EVENING HOURS. ANY STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. GIVEN THE RECENT HEAVY RAINS...NUMEROUS INSTANCES OF FLASH FLOODING WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...PARTICULARLY IN URBAN AND LOW-LYING AREAS. IN ADDITION TO THE POTENTIAL FORFLOODING AND FLASH FLOODING...SOME STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE POSSIBILITY FOR HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE AREA. MORE INSTANCES OF FLASH FLOODING WILL BE POSSIBLE WITH ANY FURTHER ACTIVITY THAT DEVELOPS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON SUNDAY AS A LOW PRESSURE SYSTEM MOVES ALONG THE FRONT TO OUR NORTH AND A VIGOROUS UPPER LEVEL DISTURBANCE CROSSES THE AREA. WIDESPREAD HEAVY RAINFALL WILL LEAD TO FURTHER FLOODING AND FLASH FLOODING POTENTIAL ACROSS THE AREA. IN ADDITION TO THE FLOODING THREAT...GIVEN THE STRENGTH OF THE SYSTEMS INVOLVED TOMORROW...SEVERE WEATHER WILL BE A POSSIBILITY...INCLUDING LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES. THE POSSIBILITY FOR SEVERE WEATHER WILL LINGER THROUGH MONDAY...BEFORE A COLD FRONT CROSSES THE AREA MONDAY NIGHT. THE POTENTIAL EXISTS FOR A SIGNIFICANT FLOODING EVENT ACROSS THE AREA THROUGH LATE SUNDAY AND PERHAPS INTO MONDAY AS NUMEROUS STREAMS MAY REACH OR EXCEED BANKFULL STAGES. RESIDENTS AND THOSE TRAVELING THROUGH THE AREA ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION PROVIDED BY THE NATIONAL WEATHER SERVICE OR THEIR FAVORITE MEDIA OUTLET REGARDING THIS SITUATION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THROUGH EARLY EVENING TO ASSIST IN SEVERE WEATHER/FLASH FLOODING OPERATIONS. ANY REPORTS OF FLOODING ARE ENCOURAGED THROUGHOUT THE NIGHT EVEN AFTER ACTIVATION IS NO LONGER REQUESTED. ACTIVATION MAY AGAIN BE REQUESTED ON MONDAY. KDW/JE
In the hours before
Local storm report, May 2, 12:27 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1227 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING MADISON 34.70N 86.75W
05/01/2009 MADISON AL EMERGENCY MNGR
TWO HOMES STRUCK BY LIGHTNING IN THE CITY OF MADISON.
SOME DAMAGE OCCURRED AT BOTH LOCATIONS.
1045 AM FLOOD LEXINGTON 34.97N 87.37W
05/02/2009 LAUDERDALE AL EMERGENCY MNGR
NUMEROUS ROADS STILL CLOSED ACROSS EASTERN LAUDERDALE
COUNTY DUE TO FLOODING.
1115 AM FLASH FLOOD 1 E IDER 34.70N 85.65W
05/02/2009 DEKALB AL EMERGENCY MNGR
FLOODING ON COUNTY ROAD 739 NEAR THE INTERSECTION WITH
COUNTY ROAD 651...WITH ROAD IMPASSIBLE. FLOODING RECEDED
BY 1155 AM CDT.
&&
JESpecial weather statement, May 2, 1:36 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 136 PM CDT SAT MAY 2 2009 ALZ001>003-021930- COLBERT-FRANKLIN-LAUDERDALE- 136 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 230 PM CDT... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF CORINTH TO TUPELO...MOVING EAST AT 25 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN WESTERN COLBERT...WESTERN FRANKLIN AND WESTERN LAUDERDALE COUNTIES...INCLUDING THE CITIES OF WATERLOO...RIVERTON...MALONE... ALLSBORO...MARGERUM...MAUD...WRIGHT...POGO...RED BAY AND MT HESTER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. GIVEN THE RECENT HEAVY RAINS ACROSS THE AREA...FLASH FLOOD WARNINGS MAY BECOME WARRANTED AS THIS LINE OF STORMS MOVES ACROSS THE AREA. BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WIDESPREAD RAINFALL AMOUNTS OF AROUND ONE HALF INCH ARE EXPECTED FROM THIS AREA OF RAIN AND THUNDERSTORMS...WITH ISOLATED AMOUNTS POSSIBLY EXCEEDING ONE INCH THIS AFTERNOON. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, May 2, 3:14 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 314 PM CDT SAT MAY 2 2009 ALZ002>005-022115- COLBERT-FRANKLIN-LAWRENCE-LIMESTONE- 314 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAWRENCE AND LIMESTONE COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF MUSCLE SHOALS TO 13 MILES NORTH OF HAMILTON. ANOTHER LINE OF STORMS WAS LOCATED FROM HILLSBORO TO NEAR ATHENS. THESE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN COLBERT...FRANKLIN...LAWRENCE AND WESTERN LIMESTONE COUNTIES...INCLUDING THE CITIES OF ROCKWOOD...SPRING VALLEY... LITTLEVILLE...HODGES...FORD CITY...COLBERT HEIGHTS...BELGREEN... RUSSELLVILLE...DUKETON AND ISBELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE FROM THE THUNDERSTORMS THROUGH 415 PM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Local storm report, May 2, 3:15 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WNW RED BAY 34.44N 88.14W
05/02/2009 FRANKLIN AL LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED ALONG 7TH ST SW IN RED
BAY.
&&
DLLocal storm report, May 2, 3:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
318 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD RED BAY 34.44N 88.14W
05/02/2009 FRANKLIN AL LAW ENFORCEMENT
EXTENSIVE FLASH FLOODING REPORTED IN RED BAY ALONG 4TH
AVE SW...GOLDEN RD...MCCARTHY DR...AND AT THE PUMPING
STATION.
&&
DLSpecial weather statement, May 2, 4:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 416 PM CDT SAT MAY 2 2009 ALZ004>009-022215- JACKSON-LAWRENCE-LIMESTONE-MADISON-MARSHALL-MORGAN- 416 PM CDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR JACKSON...LAWRENCE...LIMESTONE... MADISON...MARSHALL AND MORGAN COUNTIES UNTIL 515 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAZEL GREEN TO 9 MILES NORTH OF CULLMAN...MOVING EAST AT 20 MPH. WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN LAWRENCE...LIMESTONE...MADISON...MORGAN... NORTHWESTERN JACKSON AND WESTERN MARSHALL COUNTIES...INCLUDING THE CITIES OF MADISON...LACON...FALKVILLE...LEESDALE...TONEY...HARVEST... SOMERVILLE...GLADSTONE...COLE SPRINGS AND TRIANA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE FROM THESE THUNDERSTORMS THROUGH 515 PM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 13 min |
| May 1, 7:37 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 38 min |
| May 1, 8:42 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 31 min |
| May 1, 9:38 PM CDT | Flash Flood Warning | HUN | Colbert, Cullman, Franklin, Lawrence, Morgan | 3 hr |
| May 1, 10:50 PM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| May 1, 11:38 PM CDT | Areal Flood Warning | HUN | Jackson, Madison, Marshall, Morgan | 3 hr |
| May 2, 12:38 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 10 hr |
| May 2, 8:07 AM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| May 2, 9:21 AM CDT | River Flood Warning | HUN | Madison | 70 hr |
| May 2, 9:40 AM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 5 days |
| May 2, 10:12 AM CDT | Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 39 hr |
| May 2, 10:40 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 2 hr |
| May 2, 10:52 AM CDT | River Flood Warning | HUN | Lawrence | 47 hr |
| May 2, 11:22 AM CDT | Areal Flood Warning | HUN | Lauderdale | 4 hr |
| May 2, 2:38 PM CDT | Tornado Warning | HUN | Franklin | 37 min |
| May 2, 3:17 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| May 2, 5:32 PM CDT | Areal Flood Warning | HUN | Madison | 52 min |
| May 2, 6:14 PM CDT | Areal Flood Warning | HUN | Lauderdale | 6 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.